MAUDE Adverse Event Report: BIOVENTUS LLC DUROLANE; HYALURONIC ACID

BIOVENTUS LLC DUROLANE; HYALURONIC ACID
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Rash (2033); Dizziness (2194); Wheal(s) (2241); Syncope/Fainting (4411); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported a patient experienced hives, rash, fainting, dizziness, and injection site swelling following intra-articular injection of durolane.
 
Additional Manufacturer Narrative
It was reported a patient experienced hives, rash, fainting, dizziness, and injection site swelling following intra-articular injection of durolane.Assessment by clinical affairs determined the event type is suspected to be a serious adverse event due to hospitalization following durolane injection.Hives and generalized rash are suggestive of systemic allergic reaction.Fainting and dizziness are possible anaphylactic reactions.The durolane instructions for use (ifu) specifies incidences of rash, hives, and dizziness have been reported in association with intra-articular injection.The ifu identifies hypersensitivity reactions (rash and swelling) as known risks, but the systemic reaction with hospitalization may be considered serious and reportable.No other patient details are provided, such as medical history and other list of medications, and no lot number has been provided.Given the lack of patient details, causality cannot be confirmed for product or procedure, but suspected adverse reaction is reasonable and is deemed as reportable.Attempts to complete interviews with the reporter to obtain additional details to support the investigation of the event are ongoing.
 
Event or Problem Description
As reported a patient was hospitalized with hives, rash, fainting, dizziness, and injection site swelling following intra-articular injection of durolane.
 
Additional Manufacturer Narrative
It was reported by a friend of the family that a patient experienced hives, rash, fainting, dizziness, and injection site swelling following intra-articular injection of durolane.The subject product lot number was not provided to support investigation of the associated production lot.Assessment by clinical affairs determined the event type is suspected to be a serious adverse event due to hospitalization following durolane injection.Hives and generalized rash are suggestive of systemic allergic reaction.Fainting and dizziness are possible anaphylactic reactions.The durolane instructions for use (ifu) specifies incidences of rash, hives, and dizziness have been reported in association with intra-articular injection.The ifu identifies hypersensitivity reactions (rash and swelling) as known risks, but the systemic reaction with hospitalization may be considered serious and reportable.Patient or procedure details such as relevant medical history and other list of medications were not provided.Attempts to acquire additional information to support the investigation of the event were unsuccessful.Therefore, causality cannot be conclusively confirmed for the product or procedure.Based on all information available, the most probable cause codes for the adverse events identified in the durolane risk assessment, e.G., hives, rash, injection site swelling are indeterminate.The most probable cause codes for the reported fainting and dizziness, likely an allergic-anaphylactic reactions are also indeterminate.No further investigatory actions will be taken within the complaint record.Complaints reported against durolane on issues related to hives, rash, allergic reaction(s) (fainting, dizziness), and injection site swelling will continue to be monitored to determine if additional actions associated with the reported issues may be indicated.

Brand Name
DUROLANE
Common Device Name
HYALURONIC ACID
Manufacturer (Section D)
BIOVENTUS LLC
4721 emperor blvd suite 100
durham NC 27703
Manufacturer (Section G)
Q-MED AB
seminariegatan 21
uppsala, swe SWE-7 52 2
SW   SWE-752 28
Manufacturer Contact
william heard
4721 emperor blvd
suite 100
durham, NC 27703
9194746802
MDR Report Key23856108
Report Number3009595577-2025-00006
Device Sequence Number5081382
Product Code MOZ
UDI-Device Identifier00816986020808
UDI-Public00816986020808
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170007/S014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1082020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown